Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 128, NWS Columbia, SC

June 22, 2008Lincoln County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2008, 6:00 PM EDT for Lincoln County, Georgia. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 6:00 PM EDT (22:00 UTC)
Expired
Jun 22, 2008, 6:31 PM EDT
In force
31 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

County Lincoln County, GA

The radar

The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:15 PM EDTTSTM WND DMG4 Ese Lincolnton, GAA FEW SMALL TREES DOWN IN THE DOUBLE BRANCES RD AREA...NEAR THE INTERSECTION OF AUGUSTA HIGHWAY.
Jun 22, 6:15 PM EDTHAIL 0.757 Se Lincolnton, GAPENNY SIZED HAIL NEAR THE INTERSECTION OF AUGUSTA HIGHWAY AND ASHMORE BARDEN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 222201
SVRCAE
GAC181-222245-
/O.NEW.KCAE.SV.W.0128.080622T2200Z-080622T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
600 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LINCOLNTON...OR ABOUT 17 MILES EAST OF WASHINGTON...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL PASS NEAR WOODLAWN AND NEW HOPE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.

LAT...LON 3380 8259 3387 8244 3382 8233 3380 8231
      3379 8231 3378 8228 3373 8224 3370 8224
      3369 8229 3370 8231 3370 8234 3368 8238
      3365 8248
TIME...MOT...LOC 2200Z 237DEG 10KT 3374 8243

$$
1 follow-up statement
000 
WWUS52 KCAE 222231
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
631 PM EDT SUN JUN 22 2008

GAC181-222239-
/O.CAN.KCAE.SV.W.0128.000000T0000Z-080622T2245Z/
LINCOLN GA-
631 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING FOR LINCOLN COUNTY HAS DECREASED 
IN INTENSITY...AND BECAUSE OF THIS...THE WARNING HAS BEEN CANCELLED. 
GUSTY WINDS OF 20 TO 30 MPH...DANGEROUS LIGHTNING...AND HEAVY RAINS 
WILL STILL BE POSSIBLE WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.

LAT...LON 3380 8259 3387 8244 3382 8233 3380 8231
      3379 8231 3378 8228 3373 8224 3370 8224
      3369 8229 3370 8231 3370 8234 3368 8238
      3365 8248
TIME...MOT...LOC 2229Z 261DEG 11KT 3374 8231

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 22, 3:37 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
337 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A SERIES OF DISTURBANCES WILL CROSS THE REGION TONIGHT THROUGH
MONDAY NIGHT CONTINUING THE CHANCES OF THUNDERSTORMS. HIGH
PRESSURE WILL BUILD OVER THE AREA TUESDAY AFTERNOON AND REMAIN
THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SHORT WAVE CROSSING THE AREA THIS AFTERNOON INTO THIS EVENING WILL
KEEP THREAT OF SEVERE WEATHER GOING THROUGH SUNSET. AIRMASS
MODERATELY UNSTABLE. AFTER HEATING CEASES, CONVECTION SHOULD
DIMINISH FOR THE OVERNIGHT. WILL KEEP SLIGHT CHANCE OVERNIGHT SINCE
AIRMASS REMAIN UNSTABLE AND EXPECT A FEW BOUNDARIES TO LINGER. AS
WITH PERSISTENCE, WILL KEEP OVERNIGHT LOWS IN THE MID 60S TO AROUND 70.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
CHANCE FOR CONVECTION LINGERS MONDAY AND MONDAY NIGHT AS SHORT
WAVES CROSSES THE AREA IN UPPER TROUGH OVER THE EAST. SURFACE
TROUGH ALSO LINGERING WITH MOIST AND UNSTABLE AIRMASS.

UPPER TROUGH OVER THE EASTERN PART OF THE COUNTRY MOVES OFF THE
COAST TUESDAY. HEIGHTS RISING AS RIDGE BUILDS ACROSS THE
SOUTHEASTERN STATES FOR THE MIDDLE OF THE WEEK. WEST/NORTH WEST
MID LEVEL FLOW BRING FLOW...HENCE DRY CONDITIONS FOR TUESDAY AND
WEDNESDAY. LINGERING SURFACE TROUGH OVER THE REGION THROUGH MONDAY
NIGHT. STILL A COUPLE OF SHORT WAVES TO CROSS THE AREA THROUGH
MONDAY NIGHT. WILL KEEP CHANCE POPS TONIGHT THROUGH MONDAY NIGHT
DRY TUESDAY/TUESDAY NIGHT. TEMPS NEAR CONSENSUS WITH HIGHS IN THE
UPPER 80S TO LOWER 90S AND LOWS IN THE MID 60S TO LOWER 70S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MEDIUM RANGE MODELS SHOW MID LEVEL RIDGE OVER THE SOUTHEASTERN
STATES WEDNESDAY THROUGH FRIDAY. RIDGE SLIDES EAST INTO THE ATLANTIC
FOR THE WEEKEND AS TROUGH CROSSES THE GREAT LAKES REGION INTO THE
NORTHEAST. LEE SIDE SURFACE TROUGH THE REGION...ALTHOUGH MID LEVELS
FAIRLY DRY FOR THE BEGINNING OF THE PERIOD. INCREASING MOISTURE FOR
THE WEEKEND. WILL CONTINUE TO KEEP DRY WEATHER WEDNESDAY THROUGH
FRIDAY WITH CHANCE OF MAINLY DIURNAL CONVECTION SATURDAY AND SUNDAY.
TEMPERATURES REMAIN QUITE WARM WITH HIGHS IN THE LOWER TO MID 90S
AND LOWS IN THE UPPER 60S TO LOWER 70S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR AND MVFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. UPPER
LEVEL DISTURBANCE AND A SURFACE TROUGH HAVE COMBINED TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SATELLITE IMAGERY AND
CAE WSR-88D SHOW STORMS CURRENTLY DEVELOPING AROUND ALL TAF
SITES. EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS
BEFORE DECREASING WITH SUNSET. AFTER 05Z WILL AGAIN EXPECT MVFR
FOG TO DEVELOP AND PERSIST THROUGH 14/15Z...WHEN CUMULUS WILL
AGAIN BEGIN DEVELOPING. HAVE NOT INCLUDED CB OR THUNDERSTORMS FOR
THE END OF THE TAF PERIOD AS CONFIDENCE IS TOO LOW IN COVERAGE AND
TIMING.

MVFR CONDITIONS POSSIBLE IN THUNDERSTORMS MONDAY AFTERNOON AND
EVENING...OTHERWISE NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED
MONDAY NIGHT THROUGH FRIDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
AVIATION...MP
Hazardous weather outlook, Jun 22, 5:31 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
531 AM EDT SUN JUN 22 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230945-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
531 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 22, 2:59 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
259 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             AUGUSTA                 33.43N 81.96W
06/22/2008  0.88 INCH        RICHMOND           GA   PUBLIC

LM
Local storm report, Jun 22, 3:17 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
317 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             SOUTH CONGAREE          33.91N 81.14W
06/22/2008  M0.88 INCH       LEXINGTON          SC   LAW ENFORCEMENT

            NICKEL SIZE HAIL AT SOUTH CONGAREE ON HWY 302.

&&

DS
Local storm report, Jun 22, 3:55 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
355 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     ORANGEBURG              33.49N 80.87W
06/22/2008                   ORANGEBURG         SC   EMERGENCY MNGR

            20 X 40 FOOT AWNING TORN OFF OVER GAS PUMPS AT GAS
            STATION. LOCATED ON HWY 601 AND ST. MATTHEWS RD.

&&

DS
Local storm report, Jun 22, 4:03 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
403 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     2 N MANNING             33.72N 80.22W
06/22/2008                   CLARENDON          SC   LAW ENFORCEMENT

            CLARENDON COUNTY DISPATCH REPORTS TREES DOWN ON HWY 301
            AND A METAL SIGN DOWN ON I-95 AT MILE MARKER 123.

&&

DS
Special weather statement, Jun 22, 5:28 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
528 PM EDT SUN JUN 22 2008

SCZ015-021-022-222215-
FAIRFIELD-KERSHAW-LANCASTER-
528 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM WAS AFFECTING FAIRFIELD...KERSHAW AND
LANCASTER COUNTIES...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF WINNSBORO...MOVING EAST AT 7
MPH.

SMALL HAIL...WINDS 40 TO 50 MPH...AND DANGEROUS LIGHTNING ARE
EXPECTED WITH THIS STORM.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
Special weather statement, Jun 22, 5:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
552 PM EDT SUN JUN 22 2008

GAZ063-064-222230-
COLUMBIA-MCDUFFIE-
552 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM WAS AFFECTING COLUMBIA AND MCDUFFIE
COUNTIES...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF THOMSON. THIS STORM WAS
NEARLY STATIONARY.

HEAVY RAINS...SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH
THIS STORM.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:26 PM EDTSevere Thunderstorm WarningCAERichmond49 min
Jun 22, 2:20 PM EDTSevere Thunderstorm WarningCAERichmond40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.